Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


low cd4 count... and yellow eyes
Apr 11, 2006

hi there, first a thank-you-soooo-much for your work. it provides hope and comfort beyond belief ;-)

i started trizivir and cotrim in feb.2002 with a cd4 count of only 20 and a high VL. the viral load went to undetectable and the cd4 also went up quickly but then hovered between 150 - 200 until may 2005. in may 2005 i switched to Kivexa (3TC+Abacavir(ABC)), Reyataz (Ataznavir) and Norvir(Ritonavir) in an attempt to further raise my cd4 count. unfortunately though the cd4 count remained in the 150+/- range at the price of nyc-cab-yellow eyes all the time. now my doc suggests switching to Lexiva (fosamprenavir) in order to get rid of the yellow eyes and hopefully getting better cd4 counts. do you think that might work ?!? a big hug. jens

Response from Dr. Young

Jens, thanks for your post.

Yellowing of the eyes (and skin) is a characteristic side effect of ritonavir (Norvir)-boosted atazanavir (Reyataz) regimens, occuring in about 5% of patieints. While usually not of medical significance, the effect can be of significant cosemetic concern to some.

Switching from atazanavir to fosamprenavir (Lexiva, Telzir) in this circumstance will almost certainly resolve the icterus and jaundice. In our experience, fosamprenavir has been very well tolerated and has rarely resulted in side effects requiring treatment discontinuation.

As for your CD4 counts, I'm a big believer in the old adage, "its the virus"-- if the viral load remains undetectable, the CD4s follow. Since you started with such a low CD4 count, it may take longer than usual for your counts. Take a look at your CD4%'s you might be surprised to see a slow gradual improvement.

Either way, best of luck to you. Let us know how the switch worked. BY



Previous
April 1st question
Next
Thank you !

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement